Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 97, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Aug 9, 2000, 4:43 AM CDT for LaSalle County, Livingston County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 4:43 AM CDT (09:43 UTC)
- Expired
- Aug 9, 2000, 5:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 76 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1188 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 090944 SVRCHI ILC099-105-091015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 443 AM CDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIVINGSTON COUNTY IN CENTRAL ILLINOIS LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 515 AM CDT * AT 439 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WENONA...OR ABOUT 14 MILES SOUTHWEST OF STREATOR...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS THREATENED THROUGH 515 AM CDT INCLUDE FLANAGAN THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS GREATER THAN 60 MILES AN HOUR. VERY FRiEQUENT AND DEADLY CLOUD TO GROUND LIGHTNING. FISHER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:53 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 9, 2:53 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 253 AM CDT WED AUG 9 2000 THE BIG Q IS IF THE AREA WILL BE HIT BY ANY TSTMS. STRONG NW FLOW AROUND VORT OVE THE U.P. IA THUNDERSTORMS BLEW UP BETWEEN THE SUBTROPICAL FLOW AT 925 AND ABOVE FROM THE WSW INTO S IA AND THE NW FLOW OVER NE IA-WI. THEY ARE ALSO ON N EDGE OF VERY STRONG 850 THETA E RIDGE AND TO N OF BOUNDARY ALONG IA-MO BORDER. THESE ARE TURNING ESE AS NW FLO GRADUALLY TAKES OVER THE AREA. ITEM OF CONCERN IS GOOD VORT CHANNEL TO PUSH INTO EXTREME NE PART OF AREA BY 18Z. BY THEN MOST OF MOISTURE OUT OF AREA. EARLY THIS MORNING SOME WEAK OMEGA ON MODELS ALONG WITH WEAK Q-VECTOR CONVERGENCE ALL NE PART OF AREA. ALSO WEAK 925 MOIST CONVERGENCE. THIS ALSO AREA WHERE 700 CAP IS BREAKING. SINCE NOTHING OUT THERE AT MOMENT AND NOTHING SHOWING ON SATL PICS WILL LEAVE DRY AND HOPE IT STAYS THAT WAY. IF SOMETHING DOES DEVELOP SHOULD BE ISOLATED AND QUICKLY MOVE SE. SW CORNER OF AREA MAY BE BRUSHED BY THE IA STORMS AS THEY MOVE ESE THIS MORNING. WILL BE CLOSE CALL. AS PATTERN AMPLIFIES BEAUTIFUL WX FOR THE AREA NEXT FEW DAYS WITH HUMIDITY DROPPING. TEMP GUIDANCE LOOKS OK. PREFER SLIGHTLY HIGHER FWC TODAY AND TOMORROW. .CHI...NONE AF N
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.